Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 110, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 8, 2001, 9:02 PM EDT for Harrison County, Scott County, Kentucky. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 2001, 9:02 PM EDT (01:02 UTC)
- Expired
- Jul 8, 2001, 9:40 PM EDT
- In force
- 38 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Harrison County, KY, Scott County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 9:20 PM EDT | Thunderstorm Wind 60 E | Cynthiana, KY | |
| Jul 8, 9:20 PM EDT | Thunderstorm Wind 60 E | Countywide, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 4:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 8, 8:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1437 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 090103 SVRSDF KYC097-209-090140- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 902 PM EDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN EAST CENTRAL KENTUCKY SCOTT COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 940 PM EDT * AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 13 MILES NORTH OF SUNRISE TO 12 MILES NORTHWEST OF STAMPING GROUND...OR FROM 25 MILES SOUTH OF FORESTVILLE TO 32 MILES NORTHWEST OF LEXINGTON...MOVING SOUTHEAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... GEORGETOWN AND CYNTHIANA AROUND 915 PM EDT BRECKINRIDGE...CONNERSVILLE...DAVIS...SAND LICK AROUND 915 PM EDT ODDVILLE...OXFORD AROUND 920 PM EDT COLVILLE AROUND 925 PM EDT THIS IS A VERY DANGEROUS LINE OF STORMS...CAPABLE OF PRODUCING VERY DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. TH8EY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. FUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:40 PM EDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jul 8, 3:40 PM EDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED TO REMOVE TSTMS WEST TODAY NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT SUN JUL 8 2001 MAIN CONCERN WITH THIS FORECAST PACKAGE IS THE THREAT OF MORE SVR TSTMS DURING TONIGHT. VERY MOIST AND EXTREMELY UNSTABLE AIR IN PLACE ACROSS FA . WE ARE IN MODERATE RISK OF SEVERE OVER MUCH OF FA. WILL GO WITH HI POPS WI THE HIEST ERN FA. MUCH WIND DAMAGE ALREADY THIS AFTERNOON ACROSS ERN PTNS OF FA. A SECOND CONCERN IS WHAT TO DO WI HEAT ADVISORY FOR SWRN PTNS OF FA FOR TONIGHT...WITH MIN TEMPS IN MIDDLE 70S FORECAST FOR SWRN PTN OF FA...WILL NOT CONTINUE HEAT ADVISORY THERE TONIGHT. REPEAT OF SAME NOT OUT THE QUESTION FOR MONDAY. .SDF...NONE
In the hours before
Local storm report, Jul 8, 3:03 PM EDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM PARIS KY WIND DAMAGE
07/08/01 BOURBON TREES AND POWER LINES
CITY AND COUNTYWIDE.Local storm report, Jul 8, 3:38 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....H
0330 PM LEXINGTON KY WIND DAMAGE
07/08/01 FAYETTE TREES DOWN IN THE CITY.Local storm report, Jul 8, 4:13 PM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
413 PM EDT SUN JUL 08 2001
TREES REPORTED DOWN ACROSS THE COUNTY AND IN CARISLE
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0224 PM CARLISLE KY WIND DAMAGE
07/08/01 NICHOLAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES AND POWERLINES
DOWN COUNTY WIDELocal storm report, Jul 8, 4:32 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
432 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM CLINTONVILLE KY .75 INCH HAIL
07/08/01 BOURBON REPORTED BY STORM
SPOTTER.
0305 PM CLINTONVILLE KY WIND DAMAGE
07/08/01 BOURBON TREES DOWN. REPORTED BY
STORM SPOTTER.
0320 PM 2 E WINCHESTER KY WIND DAMAGE
07/08/01 CLARK TREES DOWN. REPORTED BY
STORM SPOTTER.
0324 PM SADIEVILLE KY WIND DAMAGE
07/08/01 SCOTT TREES AND POWER LINES
DOWN. REPORTED BY STORM
Y SPOTTER.Local storm report, Jul 8, 4:43 PM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
443 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM RUCKERVILLE KY WIND DAMAGE
07/08/01 CLARK TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Jul 8, 8:53 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
853 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0811 PM MADISON IN WIND DAMAGE
07/08/01 JEFFERSON TREES AND POWER LINES
DOWN COUNTYWIDE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
EVENT DURATION 20
MINUTES.
0820 PM SALEM IN WIND DAMAGE
07/08/01 WASHINGTON TREES AND POWER LINES
DOWN COUNTYWIDE. EVENT
DURATION 20 MINUTES.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0830 PM SCOTTSBURG IN WIND DAMAGE
07/08/01 SCOTT TREES AND POWER LINES
DOWN COUNTYWIDE. EVENT
DURATION 10 MINUTES.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:36 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 39 min |
| Jul 8, 8:48 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham | 42 min |
| Jul 8, 8:59 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Shelby | 46 min |
| Jul 8, 8:59 PM EDT | Severe Thunderstorm Warning | LMK | Franklin | 46 min |
| Jul 8, 9:12 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 48 min |
| Jul 8, 9:17 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 43 min |
| Jul 8, 9:22 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Spencer | 38 min |
| Jul 8, 9:26 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Woodford | 34 min |
| Jul 8, 9:36 PM EDT | Severe Thunderstorm Warning | LMK | Jessamine | 39 min |
| Jul 8, 9:36 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 39 min |
| Jul 8, 9:40 PM EDT | Severe Thunderstorm Warning | LMK | Nelson, Washington | 35 min |
| Jul 8, 9:40 PM EDT | Severe Thunderstorm Warning | LMK | Mercer | 35 min |
| Jul 8, 9:46 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 34 min |
| Jul 8, 10:00 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 45 min |
| Jul 8, 10:06 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Marion | 39 min |
| Jul 8, 10:18 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 42 min |
| Jul 8, 10:18 PM EDT | Severe Thunderstorm Warning | LMK | Taylor | 42 min |
| Jul 8, 11:01 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Russell, Taylor | 44 min |
| Jul 8, 11:57 PM EDT | Severe Thunderstorm Warning | LMK | Adair | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.